Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Mar 18, 2021, 2:06 PM EDT for Dixie County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2021, 2:06 PM EDT (18:06 UTC)
- Expired
- Mar 18, 2021, 2:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
County Dixie County, FL
The radar
The Tallahassee radar (KTLH), 159 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
006
WWUS82 KTAE 181806
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
206 PM EDT Thu Mar 18 2021
FLZ034-134-181845-
Coastal Dixie FL-Inland Dixie FL-
206 PM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DIXIE COUNTY UNTIL 245 PM
EDT...
At 206 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Bell to near Horseshoe
Point. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cross City, Horseshoe Point, Suwannee, Horseshoe Beach, Cross City
Airport, Shired Island, Old Town, Eugene, Yellow Jacket and Fanning
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2929 8325 2936 8329 2941 8338 2963 8316
2968 8296 2964 8296 2961 8297 2958 8295
2959 8294 2956 8295 2954 8298 2947 8298
2943 8302 2940 8302 2937 8307 2935 8306
2932 8312 2932 8314 2929 8317
TIME...MOT...LOC 1806Z 260DEG 28KT 2967 8294 2937 8334
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Mar 18, 1:39 PM EDT, 27 minutes earlier.
Area forecast discussion, Mar 18, 1:39 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
139 PM EDT Thu Mar 18 2021
.AVIATION...
[Through 18z Friday] Clearing back to VFR conditions is expected
from west to east behind the front.
&&
.PREV DISCUSSION [1040 AM EDT]...
.NEAR TERM [Through Tonight]...
An upper level low located near the mid-Mississippi Valley this
morning will track into the Tennessee Valley today while a cold
front moves across the southeast. A line of thunderstorms ahead of
the cold front was pushing into the Florida Panhandle as of 06z this
morning and activity will increase across our western counties over
the next hour or two. These storms will continue to track across
the tri-state area and exit the Big Bend by the evening.
Initially, the hi-res guidance timing was off when compared to
radar, however, more recent runs of the HRRR seem to be handling
current trends better.
Portions of the line have been struggling this morning, however, the
environment is still supportive of severe storms today and a tornado
watch was issued earlier that is in effect through 7am ET for the
western half of the CWA. CAPE values are expected to be around 1000
J/kg today, although instability is a bit more limited inland early
this morning. 50kts and 25-30kts of deep and low level shear,
respectively, are generally expected with the better instability.
SPC removed the enhanced risk from southwest Georgia, leaving the
majority of the CWA in the slight risk. While the threat has
decreased some, mainly across SW GA, it's important to remember that
regardless of the threat level today, isolated severe storms are
still expected and it only takes one storm to impact you.
The severe threat will end by this evening as the storms move east
of the region.
.SHORT TERM [Friday Through Saturday]...
Upper level troughing will deepen over the southeast CONUS.
Meanwhile, a wedge of high pressure will build down into the Tri-
state region with an inverted trough developing off the NE FL/SE GA
coast on Saturday. This will likely result in overcast sky
conditions on Saturday but rain is not expected. Temperatures will
be below seasonal levels with highs in the 60s to around 70 Friday
and ranging from the upper 50s north to lower and mid 60s south.
Lows Friday night will mostly be in the mid to upper 40s.
.LONG TERM [Saturday Night Through Thursday]...
The dry weather will continue with a gradual warming trend through
Tuesday as upper ridging builds in from the west ahead of the next
trough and surface cold front. Rain chances return on Wednesday and
Thursday as the front makes it's way into our forecast area.
Temperatures return to near seasonal levels by Tuesday with highs
in the mid to upper 70s and lows in the upper 40s to lower 50s.
.MARINE...
Advisory conditions will continue across the local waters through
mid Friday morning. Southwest winds will shift to northwest in the
wake of a strong cold front today. Some of the storms along and
ahead of the front may become strong to severe. Another period of
advisory level winds will be possible from Saturday into Sunday
morning as the pressure gradient tightens across the local waters.
.FIRE WEATHER...
Aside from high dispersion indices today and Friday, there are
no other fire weather concerns at least for the next several days.
.HYDROLOGY...
Rainfall with today's cold front is not expected to be sufficient
for flooding concerns as most areas will see less than one inch of
rain. The next chance for rain after today won't be until the middle
of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 48 67 48 62 45 / 0 0 0 0 0
Panama City 50 65 50 63 45 / 0 0 0 0 0
Dothan 46 61 45 59 41 / 0 0 0 0 0
Albany 47 63 44 58 42 / 0 0 0 0 0
Valdosta 47 66 45 57 43 / 0 0 0 10 10
Cross City 49 68 49 64 46 / 0 0 0 0 10
Apalachicola 50 65 50 63 46 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 11 AM EDT /10 AM CDT/ Friday for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...DVD
MARINE...Barry
FIRE WEATHER...Barry
HYDROLOGY...BarryIn the hours before
Local storm report, Mar 18, 11:03 AM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1103 AM EDT THU MAR 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM TSTM WND GST 2 NW PANACEA-WAKULLA AI 30.01N 84.42W
03/18/2021 M42 MPH WAKULLA FL MESONET
PRWF1 ST. MARKS REPORTED A WIND GUST OF 42
MPH.
&&
RHSpecial weather statement, Mar 18, 11:49 AM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1149 AM EDT Thu Mar 18 2021
FLZ019-028-029-128-181630-
Inland Taylor FL-Madison FL-Coastal Taylor FL-Lafayette FL-
1149 AM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE...TAYLOR
AND SOUTHWESTERN MADISON COUNTIES UNTIL 1230 PM EDT...
At 1149 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles west of Perry to 42 miles west of
Steinhatchee to 47 miles southeast of St George Island. Movement was
east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Perry, Pinland, Jug Island, Eridu, Cabbage Grove, Scanlon, Dekle
Beach, Jack Lee Island, Foley, Salem, Perry-Foley Airport, Hampton
Springs, Shady Grove, Cedar Island, Fish Creek, Howell Place, Iddo,
Secotan, Boyd and Smith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 100 PM EDT for Big Bend of
Florida.
LAT...LON 2960 8349 2969 8363 2987 8375 2999 8397
3027 8387 3028 8384 3031 8382 3030 8327
2961 8346 2958 8349
TIME...MOT...LOC 1549Z 252DEG 30KT 3016 8385 2949 8406 2910 8442Special weather statement, Mar 18, 12:12 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1212 PM EDT Thu Mar 18 2021
GAZ148-160-161-181645-
Berrien GA-Lanier GA-Lowndes GA-
1212 PM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BERRIEN...LANIER AND
NORTHEASTERN LOWNDES COUNTIES UNTIL 1245 PM EDT...
At 1212 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Willacoochee to near I-75 At
Exit 16. Movement was northeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lakeland, Valdosta, Moody Air Force Base, Meigs, Naylor, Courthouse,
Greenwood, Hansell, Stockton, Bannockburn and Teeterville.
A Tornado Watch remains in effect until 100 PM EDT for south central
Georgia.
LAT...LON 3085 8303 3085 8309 3083 8309 3083 8310
3081 8310 3080 8312 3080 8326 3126 8311
3130 8305 3128 8304 3119 8305 3118 8297
3088 8297
TIME...MOT...LOC 1612Z 232DEG 39KT 3123 8309 3081 8323
42-DVDSpecial weather statement, Mar 18, 12:36 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1236 PM EDT Thu Mar 18 2021
FLZ028-029-034-128-134-181800-
Inland Taylor FL-Coastal Dixie FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
1236 PM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...DIXIE AND EASTERN
TAYLOR COUNTIES UNTIL 200 PM EDT...
At 1236 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Perry to 20 miles west of
Steinhatchee to 34 miles west of Horseshoe Point to 54 miles
southeast of St George Island. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Mayo, Perry, Steinhatchee, Cross City, Horseshoe Point, Suwannee,
Horseshoe Beach, Pinland, Shamrock, Jug Island, Old Town, Foley,
Perry-Foley Airport, San Pedro Junction, Smith, Carbur, Adams Beach,
Townsend, Bird Island and Eugene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 100 PM EDT for Big Bend of
Florida.
LAT...LON 2929 8325 2936 8329 2946 8346 2960 8349
2969 8363 2979 8370 3019 8356 3026 8337
3026 8326 3011 8323 3008 8307 2988 8288
2976 8295 2958 8295 2959 8294 2947 8298
2935 8306 2930 8316 2929 8317
TIME...MOT...LOC 1636Z 258DEG 31KT 3002 8354 2956 8370 2933 8385 2902
8434Local storm report, Mar 18, 12:42 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1242 PM EDT THU MAR 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG 1 SSW APALACHEE REGIONA 30.41N 84.16W
03/18/2021 LEON FL EMERGENCY MNGR
REPORT A TREE AND POWER LINES DOWN ALONG OLD
ST AUGUSTINE RD NEAR WILLIAMS RD.
&&
RHSpecial weather statement, Mar 18, 2:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
206 PM EDT Thu Mar 18 2021
FLZ034-134-181845-
Coastal Dixie FL-Inland Dixie FL-
206 PM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DIXIE COUNTY UNTIL 245 PM
EDT...
At 206 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Bell to near Horseshoe
Point. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cross City, Horseshoe Point, Suwannee, Horseshoe Beach, Cross City
Airport, Shired Island, Old Town, Eugene, Yellow Jacket and Fanning
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2929 8325 2936 8329 2941 8338 2963 8316
2968 8296 2964 8296 2961 8297 2958 8295
2959 8294 2956 8295 2954 8298 2947 8298
2943 8302 2940 8302 2937 8307 2935 8306
2932 8312 2932 8314 2929 8317
TIME...MOT...LOC 1806Z 260DEG 28KT 2967 8294 2937 8334The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 4:18 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Mar 18, 4:45 AM EDT | Special Weather Statement | TAE | Holmes, Walton | 75 min |
| Mar 18, 5:29 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 61 min |
| Mar 18, 6:40 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 64 min |
| Mar 18, 6:44 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Mar 18, 7:02 AM EDT | Tornado Warning | TAE | Bay, Washington | 28 min |
| Mar 18, 7:05 AM EDT | Tornado Warning | TAE | Bay, Calhoun, Gulf | 40 min |
| Mar 18, 7:19 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Franklin, Gulf, Holmes, Jackson and 2 more | 86 min |
| Mar 18, 7:48 AM EDT | Tornado Warning | TAE | Bay, Gulf | 27 min |
| Mar 18, 8:19 AM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gadsden, Gulf, Leon, Liberty and 1 more | 56 min |
| Mar 18, 8:24 AM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 51 min |
| Mar 18, 9:08 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Mar 18, 9:11 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Gulf, Jefferson, Leon, Liberty and 1 more | 64 min |
| Mar 18, 10:07 AM EDT | Special Weather Statement | TAE | Jefferson, Wakulla | 38 min |
| Mar 18, 10:52 AM EDT | Special Weather Statement | TAE | Jefferson, Madison | 53 min |
| Mar 18, 11:04 AM EDT | Special Marine Warning | TAE | 116 min | |
| Mar 18, 11:49 AM EDT | Special Weather Statement | TAE | Taylor | 41 min |
| Mar 18, 12:36 PM EDT | Special Weather Statement | TAE | Dixie, Lafayette | 84 min |
| Mar 18, 12:55 PM EDT | Special Marine Warning | TAE | 110 min | |
| Mar 18, 1:21 PM EDT | Tornado Warning | TAE | Dixie, Lafayette, Taylor | 24 min |
| Mar 18, 1:44 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 31 min |
| Mar 18, 7:01 AM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Miller, Seminole | 59 min |
| Mar 18, 7:32 AM EDT | Tornado Warning | TAE | Early | 43 min |
| Mar 18, 7:55 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Quitman and 2 more | 65 min |
| Mar 18, 10:41 AM EDT | Special Weather Statement | TAE | Ben Hill, Berrien, Brooks, Colquitt, Cook, Irwin and 5 more | 94 min |
| Mar 18, 12:12 PM EDT | Special Weather Statement | TAE | Lanier | 33 min |
| Mar 18, 4:34 AM EDT | Special Weather Statement | TAE | Coffee, Dale, Geneva, Henry | 86 min |
| Mar 18, 6:04 AM EDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Henry, Houston | 56 min |
| Mar 18, 6:26 AM EDT | Tornado Warning | TAE | Dale, Henry, Houston | 49 min |
| Mar 18, 7:15 AM EDT | Tornado Warning | TAE | Henry | 30 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.